Vyvanse And Alcohol

Vyvanse And Alcohol

vyvanse and alcohol

Combining Vyvanse with alcohol can be a very dangerous thing to do. If you have been diagnosed with ADHD then you know that it is not a disease, but rather a collection of symptoms. Children with ADHD may be hyperactive, have trouble focusing or have disruptive behaviors. Many children also show an increased risk of using drugs and/or alcohol when trying to relieve symptoms. Vyvanse can greatly assist in treating symptoms of ADHD but is not a substitute for therapy or other forms of treatment.

As with any medication that causes changes in your neurotransmitters, Vyvanse can affect your brain chemistry enough to cause addiction. Vyvanse is a Schedule II drug most commonly prescribed for ADHD but often used as an alternative to Ritalin. While there are no short term side effects of mixing Vyvanse with alcohol, there is a much greater long-term danger. Combining Vyvanse with alcohol can increase the risk of drug and alcohol addiction and increases the risk for serious health complications such as cirrhosis and various heart problems.

The first, very obvious, danger of mixing Vyvanse with alcohol is dehydration. Dehydration is a symptom of several different diseases including alcoholism. While Vyvanse does not cause dehydration, taking it with alcohol will greatly reduce your body’s ability to properly digest and use hydration. This can lead to nausea and vomiting, which can further decrease your body’s ability to function. A dry mouth is another symptom of dehydration and can further impair your ability to properly process information and swallow. Combining this with the combined effects of dizziness and confusion makes the potential dangers of mixing Vyvanse with alcohol much worse.

There are two other very real, serious effects that you need to be aware of when it comes to mixing Vyvanse with alcohol. One is the effect that it has on the liver. Since Vyvanse contains hydrating agents like caffeine, another effect that is caused when you mix Vyvanse with alcohol is that the hydrating agents will be absorbed into your bloodstream instead of being flushed out of your liver. This is not a good thing. Your liver is designed to be the primary detoxifying organ for your body. When it is over burdened with the excessive levels of Vyvanse, you run the risk of flushing important nutrients back into your bloodstream instead of eliminating them through the liver.

effects of mixing vyvanse and alcohol

A few other effects of mixing Vyvanse with alcohol are drastic personality changes. Many people who take Vyvanse for depression or anxiety experience personality changes ranging from irritation to psychosis while on Vyvanse. These symptoms are serious because they indicate that there might be an underlying mental problem. It is essential that if you are taking any type of medication that you discuss it thoroughly with your doctor and ask him or her to recommend a therapist that can help treat your depression. Vyvanse does not have any curative qualities to it. If you are addicted to alcohol and taking Vyvanse it is very possible that you will develop a dependency on alcohol.

If you decide that mixing Vyvanse with alcohol is worth it, you need to be very careful about what you ingest when you are taking the drug. You absolutely must take Vyvanse only under the supervision of your doctor. You need to have a professional diagnosis from a medical professional before you try Vyvanse. Make sure that whatever Vyvanse you are taking is the appropriate dosage and that there are no counter side effects. If you do take Vyvanse with alcohol and encounter any unpleasant effects, stop taking the medication immediately and consult your doctor or health care provider for advice.

Related Content: Harmful Interactions

Share on facebook
Facebook
Share on google
Google+
Share on twitter
Twitter
Share on linkedin
LinkedIn
Share on pinterest
Pinterest
Call Now ButtonFree Confidential Call